Alert archive / Maryland / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 189, NWS Baltimore/Washington

June 9, 2011Carroll County, Frederick County, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 9, 2011, 7:31 PM EDT for Carroll County, Frederick County, Maryland. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2011, 7:31 PM EDT (23:31 UTC)
Expired
Jun 9, 2011, 8:15 PM EDT
In force
44 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Carroll County, MD, Frederick County, MD

The radar

The Sterling radar (KLWX), 65 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 12:53 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
734 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1935 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:31 PM EDT, 4 hours earlier.

Area forecast discussion, Jun 9, 3:31 PM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
331 PM EDT THU JUN 9 2011

.SYNOPSIS...
BERMUDA HIGH OVER THE ATLANTIC WILL CONTINUE TO SUPPLY HOT AND HUMID
CONDITIONS. A SURFACE BOUNDARY WILL STALL NEAR THE REGION THROUGH
THE EARLY WEEKEND. A COLD FRONT WILL MOVE ACROSS SUNDAY AFTERNOON.
HIGH PRESSURE RETURNS MONDAY AND TUESDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
DEWPOINTS HAVE BEEN UP AND DOWN WITHIN THE U60-L70 RANGE SINCE
SOME AREAS HAVE BEEN EXPERIENCING MORE LOW-LEVEL MIXING THAN
OTHERS. HEAT INDICES ACROSS THE AREA ARE IN THE U90S AND 100S...AND
WE STILL HAVE AT LEAST A 3-4 HR WINDOW TO INCREASE THESE VALUES
EVEN FURTHER.

THE OTHER CONCERN TODAY IS SEVERE WEATHER...WHICH IS EVIDENT BY THE
SEVERE THUNDERSTORM WATCH BLANKETING NEARLY HALF THE CWA THROUGH
THIS EVENING. A STRONG CAP EXISTS OVER THE REGION WITH VERY LITTLE
SHEAR. IN ORDER TO OVERCOME THIS INVERSION...TEMPS DO NEED TO
INCREASE A BIT MORE AND CONVERGENCE OF SOME KIND WILL BE NEEDED TO
INITIATE CONVECTION. IN THESE TYPICAL MID-SUMMER-LIKE PATTERNS
WITH A BERMUDA HIGH OFF THE SRN ATLC COAST...THE NEARBY RIDGELINES
ARE FAVORED FOR INITIATION. THIS WAS THE CASE LAST NIGHT...IS THE
CASE TODAY AND LIKELY WILL BE THE CASE FOR FRI AND POSSIBLY SAT.

THROUGH THE REST OF THE AFTN/EVE...MORE CUMULUS WILL CONTINUE TO
DEVELOP ACROSS THE AREA...WHICH WILL LIMIT HEATING JUST A TAD.
STILL EXPECT TEMPS TO MAKE A RUN AT 100 OVER MANY AREAS EAST OF
THE BLUE RIDGE. POPS ARE HIGHEST ACROSS THE WRN HALF OF THE
CWA...ESPECIALLY ALONG THE RIDGELINES AND NEARBY MTN VALLEYS. IF
ENOUGH CONVECTIVE ACTIVITY DEVELOPS AND PRODUCES ORGANIZED COLD
POOLS...THEN THESE FEATURES COULD POTENTIALLY DEVELOP CELLS
FARTHER EAST AND OVER THE NRN VA/MD PIEDMONT.

NAM AND OTHER HI-RES GUIDANCE STILL PAINTING ANY NUMBER OF SOLUTIONS
THAT COLLECTIVELY BRING A LINE OF BROKEN LINE OF TSTMS ACROSS THE
AREA...AIDED BY EITHER A STRONG GUST FRONT OR LEE TROF THAT
EVENTUALLY WORKS ITS WAY ACROSS THE I-95 CORRIDOR AND SRN MD LATE
TONIGHT. ISOLATED POCKETS ALONG THE LINE MAY HAVE UPDRAFTS STRONG
ENOUGH TO PRODUCE SEVERE HAIL/DAMAGING WINDS...THOUGH LARGE HAIL IS
THE MAIN THREAT. SLOW-MOVING CELLS ALONG THE HIGHER TERRAIN MAY
ALSO PRODUCE FLASH FLOODING IF TRAINING OCCURS.

AFTER CONVECTION HAS DISSIPATED LATE TONIGHT ONCE THE INVERSION
HAS SET UP...CONDITIONS WILL CLEAR OUT FOR THE MOST PART. TEMPS
WILL RECOVER VERY LITTLE...ONLY A COUPLE DEGREES COOLER THAN LAST
NIGHT BUT ALSO A BIT LESS HUMID.

A COLD FRONT IS APPROACHING THE REGION FROM OHIO VLY AND WILL MAKE
ITS WAY INTO THE AREA OVERNIGHT. THE FRONT WILL STALL ONCE IT
REACHES THE AREA AS THE PARENT LOW PRESSURE SYSTEM SPEEDS OFF THE
NRN ATLC/NEW ENGLAND COAST. THE SUBSEQUENT LOW PRESSURE SYSTEM
WILL NOT ARRIVE UNTIL LATE SAT...SO UNTIL THEN...THE FRONT WILL
PROVIDE A FOCUS FOR LIFT FRI AFTN/EVE. EVEN WITH A LIGHT NLY FLOW
DURING THE AFTN HRS...DEWPOINTS ARE EXPECTED TO RECOVER BACK INTO
THE U60S/L70S JUST IN TIME FOR ANOTHER WARM AFTN. FRIDAY WILL NOT
BE AS HOT HOWEVER...WITH HIGHS BARELY TOPPING 90 ACROSS THE PIEDMONT
AND U80S OVER THE WRN ZONES. MORE INSTABILITY AND THE AFOREMENTIONED
CONDITIONS WILL CREATE ANOTHER SCENARIO FAVORABLE FOR CONVECTION
DURING THE AFTN/EVE HRS...AGAIN FOCUSING ON THE HIGHER TERRAIN FOR
INITIATION AND EVENTUAL MOVEMENT OFF THE MTNS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
BARRING ARRIVAL OF ANY POTENT SHRTWV TROFS...CNVCTN GENLY SHUD BE
DIURNALLY DRIVEN FRI EVE...BUT MAY LAST INTO THE EVE HRS BFR
DISSIPATING. MSTR WILL LINGER AND MAINTAIN MINIMA IN THE MID 60S-
LWR 70S.

SAT XPCD TO BE A REPEAT PERFORMANCE OF FRI WITH BNDRY STALLED VCTY
FCST AREA...LEE TROF DVLPMT AND CONTD INSTBY. PRIMARY CNVCTV FOCUS
WILL BE SUN AFTN...AS CDFNT CROSSES FCST AREA. MAXIMA IN 80S-LWR
90S XPCD SAT AND SUN...LEADING TO HIGHLY UNSTABLE ENVIRONMENT AND
POTENTIAL FOR SVR WX DESPITE RELATIVELY WEAK MID-LVL FLOW.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
HIPRES WILL DOMINATE THE MID-ATLC WX MON-TUE AS THE SFC REFLECTION
OF THE UPR SHRTWV RDG MOVES FROM PA TWD CAROLINAS. AMPLIFYING
SHRTWV TROF OVER NRN PLNS ON WED WILL INDUCE LOPRES OVER GRTLKS
RGN. RESULT WILL BE INCRG SLY/SWLY FLOW AND A RETURN TO A VERY
HUMID AMS IN THE MID-ATLC RGN. SVR WX POTENTIAL WILL BE MONITORED
LATE NEXT WK.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS GENLY EXPECTED THRU THE TAF PERIOD...BUT ISOLD
TSTMS ARE THE CONCERN FOR THE MID-ATLC AREA. STILL DRY ACROSS THE
REGION...BUT A FEW MTN STORMS ARE EXPECTED TO DEVELOP IN THE
COMING HRS...WITH CUMULUS FIELD FILLING IN OVER THE REGION.
CONVECTION THAT DOES DEVELOP ACROSS THE REGION COULD AFFECT THE
METRO DC/BALTIMORE AREAS LATER THIS EVE...CLOSER TO SUNSET.
DIFFICULT TO SAY HOW FAR EAST ANY OF THE MTN INITIATED CONVECTION
WILL MOVE...THOUGH A CHANCE EXISTS FOR A LINE OF STORMS TO MOVE
ACROSS THE AREA LATE TONIGHT. UNCERTAINTY IN EWD EXTENT OF STORMS
IS HIGH.

THIS ACTIVITY IS EXPECTED TO DISSIPATE OVERNIGHT AND REDEVELOP ON
FRI AFTN/EVE. LITTLE MORE THAN A WIND SHIFT AND SOME GROUND FOG
REFLECTED IN THE LATTER PART OF THE CURRENT TAF CYCLE.

DAILY EPISODES OF AFTN/EVE TSTMS XPCD THRU SUN AS AMS STAGNATES IN
MID-ATLC RGN. MOIST BNDRY LYR AMS COULD LEAD TO MVFR FOG OVNGT.
CDFNT CLEARS FCST AREA SUN EVE...LEADING TO HIPRES...LIGHT WINDS
AND VFR CONDS.

&&

.MARINE...
FAIRLY QUIET OVER THE WATERS WITH HARDLY ANY WIND OTHER THAN
BRIEF GUSTS IN THE 10-15KT RANGE. LATER TONIGHT...SCATTERED
SHOWERS/TSTMS MAY MOVE EAST OF THE MOUNTAINS TOWARD/OVER THE
WATERS...ALTHOUGH CONFIDENCE IN THIS EWD PROGRESSION IS LOW.
CONDITIONS WILL SUBSIDE AGAIN OVERNIGHT BEFORE A SIMILAR SCENARIO
ON FRI AS A COLD FRONT STALLS ACROSS THE REGION AND ALLOWS FOR
MORE SHOWERS/TSTMS TO DEVELOP.

WITH SFC BNDRY BCMG STATIONARY ACRS MID-ATLC RGN...DAILY EPISODES
OF TSTMS XPCD. EWD PROGRESSION OF CNVCTN RMNS UNCERTAIN OWING TO
CONTD CAP...BUT SLOW EWD MVMT OF BNDRY MAY LEAD TO INCRG CHCS OF
TSTMS REACHING WATERS.

CDFNT CROSSES THE WATERS SUN AFTN/EVE. HIPRES DOMINATES WX MON-TUE
WITH NO MARINE HEADLINES ANTICIPATED ATTM.

&&

.CLIMATE...
THE CLIMAX OF THIS TWO-DAY HOT STRETCH IS UPON US. BWI HAS ALREADY
BROKEN ITS RECORD HIGH TEMP...WITH DCA AND IAD REACHING FOR THEIR
RESPECTIVE RECORDS. DCA/S RECORD IS QUITE HIGH...AT 102 SET IN 1874
/102 IS ALSO THE ALL-TIME RECORD FOR THE MONTH OF JUNE/.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ003>007-
     009>011-013-014-016>018.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ028-030-031-
     036>040-042-050>057-501-502.
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ051>053.
MARINE...NONE.

&&

GMS/KRAMAR
Hazardous weather outlook, Jun 9, 4:31 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
431 PM EDT THU JUN 9 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
101000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
431 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A HEAT ADVISORY IS IN EFFECT UNTIL 8 PM FOR THE OUTLOOK AREA.
REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR DETAILS.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE
EVENING. A FEW OF THE STORMS COULD BECOME SEVERE PRODUCING LARGE
HAIL AND DAMAGING WIND GUSTS. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT MAINLY ALONG AND WEST OF THE INTERSTATE 95 CORRIDOR UNTIL 8
PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOONS AND
EVENINGS FRIDAY THROUGH SUNDAY. SOME STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS
AFTERNOON IF STORMS DEVELOP EAST OF THE MOUNTAINS. SPOTTER
ACTIVATION MAY BE NEEDED FRIDAY THROUGH SUNDAY.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-101000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
431 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR THE
POTOMAC HIGHLANDS...THE CENTRAL AND NORTHERN SHENANDOAH VALLEY...
THE EASTERN WEST VIRGINIA PANHANDLE AND NORTH-CENTRAL MARYLAND.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND ISOLATED
DAMAGING WIND GUSTS.

A HEAT ADVISORY IS IN EFFECT UNTIL 8 PM FOR A PORTION OF THE
NORTHERN SHENANDOAH VALLEY AND AREAS EAST OF THE BLUE RIDGE. REFER
TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOONS AND
EVENINGS FRIDAY THROUGH SUNDAY. SOME STORMS MAY BECOME SEVERE AND
WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS
OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON
AND EVENING. SPOTTER ACTIVATION ALSO MAY BE NEEDED DURING THE
AFTERNOONS AND EVENINGS FRIDAY THROUGH SUNDAY.

In the hours before

Special weather statement, Jun 9, 7:15 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
715 PM EDT THU JUN 9 2011

MDZ009-092345-
MONTGOMERY MD-
715 PM EDT THU JUN 9 2011

...STRONG THUNDERSTORM TO AFFECT MONTGOMERY COUNTY...

AT 715 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF DAWSONVILLE...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE GERMANTOWN...GAITHERSBURG...MONTGOMERY
VILLAGE...OLNEY AND ASPEN HILL.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND CAUSE PONDING OF WATER ON ROADWAYS.

DIME-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3926 7710 3908 7706 3913 7744 3922 7743
TIME...MOT...LOC 2315Z 273DEG 15KT 3915 7734

BAJ
Local storm report, Jun 9, 7:17 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
717 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             BRIDGEWATER             38.38N  78.98W
06/09/2011  E0.75 INCH       ROCKINGHAM         VA   TRAINED SPOTTER

&&

EVENT NUMBER LWX1100891

CJL
Special weather statement, Jun 9, 7:17 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
717 PM EDT THU JUN 9 2011

VAZ025-026-037-092345-
ALBEMARLE VA-AUGUSTA VA-ROCKINGHAM VA-
717 PM EDT THU JUN 9 2011

...STRONG THUNDERSTORMS TO AFFECT ALBEMARLE...AUGUSTA AND ROCKINGHAM
COUNTIES...

AT 717 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PORT REPUBLIC TO 5 MILES SOUTHEAST OF CRIMORA...
MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE PORT REPUBLIC...WHITE HALL AND CROZET.

HEAVY RAIN WITH THESE STORMS MAY REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

&&

LAT...LON 3829 7867 3798 7852 3808 7886 3836 7890
TIME...MOT...LOC 2317Z 294DEG 10KT 3831 7883 3813 7875

BAJ
Special weather statement, Jun 9, 7:25 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
725 PM EDT THU JUN 9 2011

MDZ009-010-100000-
HOWARD MD-MONTGOMERY MD-
725 PM EDT THU JUN 9 2011

...STRONG THUNDERSTORM TO AFFECT HOWARD AND MONTGOMERY COUNTIES...

AT 725 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAYTONSVILLE...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE LAYTONSVILLE...ROXBURY MILLS...
BROOKEVILLE...BRINKLOW...DAYTON...GLENELG...CLARKSVILLE AND HIGHLAND.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND CAUSE PONDING OF WATER ON ROADWAYS.

HALF-INCH HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED
WITH THIS STORM.

&&

LAT...LON 3934 7688 3914 7686 3916 7726 3925 7725
TIME...MOT...LOC 2325Z 261DEG 13KT 3920 7717

BAJ
Special weather statement, Jun 9, 7:27 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
727 PM EDT THU JUN 9 2011

MDZ007-100000-
HARFORD MD-
727 PM EDT THU JUN 9 2011

...STRONG THUNDERSTORM TO AFFECT HARFORD COUNTY...

AT 726 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF NORRISVILLE...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE PYLESVILLE...STREET...WHITEFORD...
CARDIFF...SCARBORO AND DARLINGTON.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HALF-INCH HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3972 7622 3970 7622 3965 7615 3962 7615
      3960 7612 3971 7655 3972 7655 3973 7654
      3973 7623
TIME...MOT...LOC 2326Z 280DEG 25KT 3972 7646

BAJ
Special weather statement, Jun 9, 7:29 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
729 PM EDT THU JUN 9 2011

VAZ030-031-042-052-501-100000-
NORTHERN FAUQUIER VA-WARREN VA-CLARKE VA-LOUDOUN VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
729 PM EDT THU JUN 9 2011

...STRONG THUNDERSTORMS TO AFFECT NORTHERN FAUQUIER...WARREN...
CLARKE...LOUDOUN AND PRINCE WILLIAM/MANASSAS/MANASSAS PARK
COUNTIES...

AT 728 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTH OF OATLANDS TO 2 MILES SOUTH OF
DELAPLANE...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE OATLANDS...THE PLAINS...BROADLANDS...
ASHBURN...ARCOLA...BRAMBLETON AND COUNTRYSIDE.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS.

DIME-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN BE EXPECTED
WITH THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE
BRANCHES. TAKE SHELTER UNTIL THE STORMS HAVE PASSED.

&&

LAT...LON 3905 7740 3883 7766 3897 7820 3913 7796
TIME...MOT...LOC 2328Z 271DEG 17KT 3906 7760 3889 7790

BAJ

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:32 PM EDTSpecial Weather StatementLWXPage13 min
Jun 9, 3:46 PM EDTSpecial Weather StatementLWXPage29 min
Jun 9, 4:06 PM EDTSpecial Weather StatementLWXClarke, Loudoun24 min
Jun 9, 4:08 PM EDTSpecial Weather StatementLWXPage37 min
Jun 9, 4:15 PM EDTSpecial Weather StatementLWXLoudoun30 min
Jun 9, 4:31 PM EDTSpecial Weather StatementLWXRockingham29 min
Jun 9, 4:34 PM EDTSpecial Weather StatementLWXRockingham26 min
Jun 9, 4:40 PM EDTSevere Thunderstorm WarningLWXRockingham, City of Harrisonburg50 min
Jun 9, 4:54 PM EDTSevere Thunderstorm WarningLWXRockingham, Shenandoah51 min
Jun 9, 4:56 PM EDTSpecial Weather StatementLWXAugusta19 min
Jun 9, 5:00 PM EDTSevere Thunderstorm WarningLWXFrederick, Shenandoah45 min
Jun 9, 5:11 PM EDTSpecial Weather StatementLWXRockingham19 min
Jun 9, 5:16 PM EDTSpecial Weather StatementLWXCity of Harrisonburg14 min
Jun 9, 5:27 PM EDTSpecial Weather StatementLWXCity of Harrisonburg33 min
Jun 9, 5:31 PM EDTSpecial Weather StatementLWXShenandoah29 min
Jun 9, 5:33 PM EDTSpecial Weather StatementLWXLoudoun27 min
Jun 9, 5:40 PM EDTSevere Thunderstorm WarningLWXPage, Shenandoah50 min
Jun 9, 5:41 PM EDTSevere Thunderstorm WarningLWXAugusta, Rockingham, City of Harrisonburg49 min
Jun 9, 5:43 PM EDTSpecial Weather StatementLWXPage32 min
Jun 9, 5:48 PM EDTSpecial Weather StatementLWXFrederick, City of Winchester27 min
Jun 9, 5:54 PM EDTSevere Thunderstorm WarningLWXLoudoun51 min
Jun 9, 5:58 PM EDTSpecial Weather StatementLWXPage32 min
Jun 9, 6:03 PM EDTSevere Thunderstorm WarningLWXClarke, Loudoun42 min
Jun 9, 6:05 PM EDTSpecial Weather StatementLWXClarke25 min
Jun 9, 6:10 PM EDTSpecial Weather StatementLWXCity of Winchester35 min
Jun 9, 6:11 PM EDTSpecial Weather StatementLWXRockingham, City of Harrisonburg34 min
Jun 9, 6:11 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Loudoun, Warren49 min
Jun 9, 6:22 PM EDTSevere Thunderstorm WarningLWXFauquier, Page, Rappahannock, Shenandoah, Warren38 min
Jun 9, 6:27 PM EDTSpecial Weather StatementLWXMadison18 min
Jun 9, 6:31 PM EDTSpecial Weather StatementLWXCity of Harrisonburg29 min
Jun 9, 6:38 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Greene, Rockingham37 min
Jun 9, 6:44 PM EDTSevere Thunderstorm WarningLWXClarke, Fairfax, Fauquier, Loudoun, Prince William, Rappahannock and 1 more46 min
Jun 9, 7:06 PM EDTSpecial Weather StatementLWXWarren24 min
Jun 9, 7:17 PM EDTSpecial Weather StatementLWXAlbemarle28 min
Jun 9, 7:29 PM EDTSpecial Weather StatementLWXLoudoun31 min
Jun 9, 7:52 PM EDTSpecial Marine WarningLWX83 min
Jun 9, 7:57 PM EDTSpecial Weather StatementLWXLoudoun33 min
Jun 9, 5:13 PM EDTSpecial Weather StatementLWXFrederick32 min
Jun 9, 6:46 PM EDTSpecial Weather StatementLWXFrederick29 min
Jun 9, 7:02 PM EDTSpecial Weather StatementLWXBaltimore28 min
Jun 9, 7:10 PM EDTSpecial Weather StatementLWXCarroll, Frederick35 min
Jun 9, 7:15 PM EDTSpecial Weather StatementLWXMontgomery30 min
Jun 9, 7:25 PM EDTSpecial Weather StatementLWXHoward35 min
Jun 9, 7:27 PM EDTSpecial Weather StatementLWXHarford33 min
Jun 9, 7:45 PM EDTSpecial Weather StatementLWXCarroll30 min
Jun 9, 7:49 PM EDTSpecial Weather StatementLWXHoward, City of Baltimore26 min
Jun 9, 3:56 PM EDTSpecial Weather StatementLWXPendleton34 min
Jun 9, 4:57 PM EDTSpecial Weather StatementLWXHampshire18 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.